Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 17, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 17, 2019, 3:09 PM CDT for 14 counties in Kansas. It took effect at Oct 18, 2019, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2019, 3:09 PM CDT (20:09 UTC)
- In effect from
- Oct 18, 2019, 11:00 AM CDT
- Expired
- Oct 18, 2019, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 51 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WWUS73 KICT 172009 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 309 PM CDT Thu Oct 17 2019 KSZ033-048>053-067>069-082-083-092-093-181015- /O.NEW.KICT.WI.Y.0017.191018T1600Z-191018T2300Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Sumner-Cowley- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 309 PM CDT Thu Oct 17 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 11 AM to 6 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. * ADDITIONAL DETAILS...high profile vehicles are especially prone to strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
612 WWUS73 KICT 180827 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 327 AM CDT Fri Oct 18 2019 KSZ033-048>053-067>069-082-083-092-093-182230- /O.CON.KICT.WI.Y.0017.191018T1600Z-191018T2300Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Sumner-Cowley- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 327 AM CDT Fri Oct 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas along Interstate 135. * WHEN...From 11 AM to 6 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. * ADDITIONAL DETAILS...High profile vehicles are especially prone to strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Ketcham
692 WWUS73 KICT 182018 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 318 PM CDT Fri Oct 18 2019 KSZ033-048>053-067>069-082-083-092-093-182300- /O.CON.KICT.WI.Y.0017.000000T0000Z-191018T2300Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Sumner-Cowley- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 318 PM CDT Fri Oct 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. * ADDITIONAL DETAILS...High profile vehicles are especially prone to strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
489 WWUS73 KICT 182254 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 554 PM CDT Fri Oct 18 2019 KSZ033-048>053-067>069-082-083-092-093-190000- /O.EXP.KICT.WI.Y.0017.000000T0000Z-191018T2300Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Sumner-Cowley- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 554 PM CDT Fri Oct 18 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Winds have dropped below advisory criteria therefore the Wind Advisory will be allowed to expire. Expect breezy conditions to continue for the next few hours. $$ Butler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 17, 3:04 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 17, 3:04 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 304 PM CDT Thu Oct 17 2019 .SHORT TERM...(This evening through Sunday night) Issued at 304 PM CDT Thu Oct 17 2019 Lee surface trough will continue to deepen across the high Plains tonight in advance of the approaching western CONUS upper trof. This will maintain rather stout southerly winds across central Kansas and milder overnight temperatures. The gradient flow and contribution of diurnal mixing of higher momentum air aloft should allow the south winds to flirt with advisory criteria on Friday afternoon for locations either side of the I-135 corridor. Temperatures should likewise climb well above seasonal climo with highs around 80 over portions of central Kansas. While the influx of surface moisture will be limited ahead of the upper trof and associated weak cold front, modest elevated moisture transport is expected to result in weak instability Friday evening/night as these features move eastward across the forecast area. This should support scattered showers and thunderstorms with perhaps a couple marginally strong storms. A few showers could linger into Saturday morning in southeast Kansas, otherwise the rest of the day should be dry and seasonably cool across the area. A stronger upper trof will amplify as it moves from the northern Rockies and becomes a closed low over the northern Plains during Sunday. Moisture appears limited again ahead of the Pacific front with seasonably mild temperatures in the afternoon. Darmofal .LONG TERM...(Monday through Thursday) Issued at 304 PM CDT Thu Oct 17 2019 A deep tropospheric closed low is progged to lift northeast across the Upper Midwest on Monday with the resultant amplified longwave trof moving from the Plains across the Mississippi Valley and Great Lakes through Tuesday. This will place Kansas in a brisk and cooler northwest flow with temperatures back below seasonal climo. Broad cyclonic flow aloft looks to develop across NOAM by mid-week with another significant upper trof amplifying across the central CONUS by Thursday. KED && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1220 PM CDT Thu Oct 17 2019 Highlights: gusty southerly winds and low-level wind shear potential Mostly clear skies will prevail across the area today and tomorrow with just a few transient high-level clouds. Therefore, VFR flight conditions are expected at all area airports. However, southerly winds will be on the increase this afternoon and especially overnight tonight and tomorrow morning as a result of a tightening pressure gradient and increasing low-level jet across the region. Low level wind shear will be possible beginning late this evening and lasting throughout the night for all TAF sites. Beyond the next 24 hours, a frontal passage tomorrow evening/night will flip winds back around to blow out of the north and increase chances for showers and thunderstorms across central, south central, and southeast Kansas. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 52 77 51 71 / 0 0 60 0 Hutchinson 52 78 48 70 / 0 0 60 0 Newton 51 76 49 70 / 0 0 60 0 ElDorado 51 76 51 70 / 0 0 60 0 Winfield-KWLD 52 76 52 71 / 0 0 60 0 Russell 53 81 45 70 / 0 10 50 0 Great Bend 54 81 45 70 / 0 10 60 0 Salina 52 78 48 70 / 0 0 60 0 McPherson 52 77 47 69 / 0 0 60 0 Coffeyville 49 74 52 69 / 0 0 60 20 Chanute 49 74 52 68 / 0 0 60 20 Iola 49 74 52 68 / 0 0 60 20 Parsons-KPPF 48 74 52 69 / 0 0 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 6 PM CDT Friday for KSZ033-048>053- 067>069-082-083-092-093. && SHORT TERM...KED LONG TERM...KED AVIATION...TAV
Hazardous weather outlook, Oct 17, 4:07 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 407 AM CDT Thu Oct 17 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 407 AM CDT Thu Oct 17 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Shower and thunderstorm chances increase across the area Friday evening through early Saturday and again Sunday afternoon into early Monday. While the overall severe weather threat should be on the lower side, a few strong storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.